The following story is brought to you courtesy of The Blaze. Click the link to visit their page and see more stories.
One Chicago-area hospital abruptly stopped administering the coronavirus vaccine to its staff after four employees experienced reactions upon receiving the vaccine.
What are the details?
Advocate Condell Medical Center in Libertyville said that since administering the Pfizer COVID vaccine on Thursday, four staff members “experienced tingling and elevated heart rate shortly after the injection,” WMAQ-TV reported.
In response, the hospital has stopped administering the vaccine.
“Out of an abundance of caution, we are temporarily pausing vaccinations at Condell, which will allow us time to better understand what may have caused these reactions,” the hospital said in a statement.
Meanwhile, Advocate Aurora Health — the umbrella organization of which the Libertyville hospital is a member — cautioned that reactions are not part of a larger problem with the vaccine, highlighting the fact that they have administered thousands of doses with just the four reactions.
“These four team members represent fewer than 0.15% of the approximately 3,000 who have so far received vaccinations across Advocate Aurora Health. At this time, we can share three team members are home and doing well, and one is receiving additional treatment,” the hospital system said, WLS-TV reported.
The stoppage, however, was short-lived.
On Saturday, the medical system said they would resume vaccination administration on Sunday, having made necessary adjustments to post-vaccine administration observation times.
“Our site vaccination teams remain prepared to respond quickly and appropriately should anyone experience any kind of reaction,” a statement said, WFLD-TV reported. “Out of an abundance of caution, we have increased our post-vaccine evaluation period to 30 minutes for all individuals across all our sites, which exceeds CDC/ACIP recommendations.
The Food and Drug Administration said Friday they are investigating the adverse reactions to the vaccine.
Dr. Peter Marks, director of the FDA’s Center for Biologics Evaluation and Research, said at a press conference that scientists have do not know with certainty what is responsible for the allergic reactions, but pointed to polyethylene glycol as the possible “culprit.”
The ingredient is present in both the Pfizer and the Moderna vaccines.
However, health experts say that the allergic reactions do not mean the vaccine is unsafe for Americans with allergies. Instead, only those with a history of allergic reactions to vaccines, or with any of the ingredients present in either vaccine, should temporarily hold off on being inoculated.